Jump to content
  • HRN-Banner-800.jpg

Going off Finasteride.


Greatdane
 Share

Recommended Posts

Hello everybody.

Im brand new in here so please excuse me if I ask something that have already been thoroughly discussed in the past.

Background for my question.

Im a 37 year old guy who are suffering from diffuse hairloss over the most of my scalp. I have been on finasteride for about 7 years. I went all in an started so many things at the same time: propecia, regaine and eating healthy, so it difficult to know what did what. But my hairloss slowed nothing more than that, every year I will get a bit more thin on the top just very slowly.

For some years I had trouble with erectile dysfunction and always contributed to my age or a depression caused by the deaths of my parents. But lately it have been worse...much worse and not surprisingly it effect my relationship with women quite a lot. I realize of course that can be a number of reason behind low libido, but I would like to test out if there are an connection with me taking finasteride. But how to safely test it out? I kind of also want to go off it to see if it even makes any difference in my hair, but at the same time Im scared shitless that it will make my hair even more diffuse.

On to my questions:

Have anyone of you out there gone off finasteride because you felt it lowered your low libido? If so how fast could your libido come back? Did it come back?

Also how long time did it take before you could see an incresed hairloss becaus not taking finasteride.

Sorry if this post was a tad too long.

Cant wait for your replies.

Link to comment
Share on other sites

  • Senior Member

You state that you been on Fin for 7 yrs.

So let me ask you did you have problems at the very start like the first year?

If your answer is no then I wouldn't jump to say it was the Fin as being on it so long & all of a sudden after 7 yrs your having problems tells me that something else "could" be the factor here such as family stress blah blah.

 

I would take KO advise & maybe take a dose EOD & see if that helps some.

Also just going cold turkey is not a good thing cas that could cause more stress & you said that it slowed down your hair loss, so that let's me know its working to some degree.

If you drop Fin now you will be back where you started & some more loss.

 

Why don't you have a word with your Derm about your concerns maybe he can advise going on the brand stuff...

Its all trial & error buddy & not one fits all as people act different on each brand or generic.

 

Again have a good chat with your derm / Dr & get a game plan going.

 

Good luck.

Link to comment
Share on other sites

Hi.

Sorry for the late reply but I have been really swamped by work.

My memory fails me when it comes to how well I preformed in the sack 7 years ago. But I get your point Ontop, side effects from the drug don’t just pop up after so many years or do they? I’m no doctor.

Speaking of doctors, you guys wouldn't believe how old fashion doctors are in my country; basically they kind of roll their eyes of these kinds of problems. If I come to my doctor and said if he could advise me on fin and libido then I just knew he would advise me to drop the drug and say bye bye to my hair.

Well on to KO's advice its a good one I think. I did try to investigate further and wow there is some strong opinions out there, some people say fin have destroyed their life other think that’s totally BS.

These three last days I did a mini experiment. I didn't take my Fin. Yesterday I could really feel a strong sexual desire, so I was kind of thinking there must be a connection. But then today it suddenly struck me, I’m on a conference now: nice hotel room, healthy food, sauna and there are a lot of hot women here so what guy wouldn’t feel the juices flow more freely? So in the end I’m none the wiser.

Anyway I’m going to try taking the dose EOD later in the year.

Thanks for your help guys.

Link to comment
Share on other sites

  • Senior Member

Yep a lot of GPs either don't know much about hair loss other than its your age or family genes so just deal with sort of deal & hush you away as they mostly look at it as not a life or death situation.

Now saying that you will get the odd one or two who understands & read up on stuff & will guide you through your options or even send you to somebody who deals with MPB day in / out but them Drs are very far apart IMO.

 

Anyways good on you for at least trying the less of a dose & maybe there is a good chance that this problem can be solved in someway.

 

Best wishes keep us posted be interesting how you get on.

 

O.T

 

Ps ..single young guy, nice hotel, hot single women ...come on that will give any guy a hard on....we say in our heads GAME ON......you lucky lucky...blah blah.

Link to comment
Share on other sites

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now
 Share

×
×
  • Create New...